# SDR USAAD98025

- Difficulty date: February 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N824US
- Make and model: Doug DC-9-82
- Aircraft serial: 49143
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Retract Mech
- Condition: Malfunctioned
- Location: Nlg Doors
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

GSO - FLT 8001 - AFTER TAKEOFF AND GEAR RETRACTION THERE WAS A LOUD NOISE AND VIBRATION FROM THE FRONT OF THE AIRCRAFT.  DURING RECYCLING OF THE GEAR, WHEN THE GEAR WAS DOWN THERE WAS NO VIBRATION, BUT WHEN THE WAS RETRACTED THE VIBRATION AND NOISE RETURNED.  GEAR INDICATION WAS NORMAL.  THE AIRCRAFT RETURNED TO THE FIELD.  MAINTENANCE FOUND BOTH NOSE GEAR DOORS OPEN.  THE DOORS WERE CLOSED AND SECURED.  THE NOSE GEAR WAS THEN RETRACTED SEVERAL TIMES AND ALL OPERATIONS WERE NORMAL.  (M)
